Breast Cancer Haven
2,237 members1,216 posts

Weekly paxiitaxol

I have just finished my FEC chemo and have now started on weekly paxitaxol for 9 weeks. I would really appreciate to hear from others on this regime and side effects that people experience. It's a long journey and feeling low at the moment. My cancer is so rare, it's called metaplastic TN BC and has very high recurrence rate. Your response is greatly appreciated x

7 Replies
oldestnewest

Hi

I had weekly Paclitaxel for 12 weeks (am HER2+) I was pretty much fine in terms of sickness etc , but it does have a cumulative effect and I had lots of problems with my nails (still am and finished January 2017) I also had a very bloody nose , skin blisters , weird skin markings and very sore feet at times - I know I've made that sound terrible but it wasn't , I didn't work but pretty much carried on as normal.

Good luck

Jo x

Reply

Thanks Jo, that's pretty much what I thought. Do not like the problem with nails though. Had enough with going bald! Take care glad your through it x

Reply

Just keep an eye on your nails , mine all lifted and became infected but luckily I got antibiotics and it cleared up - I moaned more about my nails than my hair ! On a plus side though , I have had sebhorric dermatitis for several years , which meant I developed cysts on my eyelids on a regular basis - I've not had one incident since chemo so every cloud ! X

1 like
Reply

Good to hear that your cysts cleared up. One benefit I guess, but the nail problem sounds awful and I hope that doesn't happen to me. I only have 9 infusions so fingers crossed. Thank you for your reply x

1 like
Reply

Hi Susan

I had 12 weeks of paxitaxol alongside herceptin (I’m HER2+). I had no sickness or really bad reactions. It does have a cumulative effect so I got very tired towards the end. I managed to keep some of my hair , although it thinned out a lot. My nails went black, but not until the chemo finished, strangely. I suppose it was the cumulative effect. I just put a dark nail polish on. I lost a couple of toe nails but managed to keep the others although my nails have been very brittle and rough. They are back to normal now but it’s 20 months since I finished chemo, so you’ll have to be patient! I made sure I got out and walked my dogs daily and never missed a school run! It’s doable but very time consuming when it’s weekly. All the best with it, you’ll get through it. Be kind to yourself and accept offers of help.x

Reply

I was supposed to be on Paclitaxol indefinetely as I have secondary breast cancer. Unfortunately after 9 weeks I developed a crusty rash on my arms and my oncologist took me off it. Apart from that and losing my hair nothing much else but my toe nails did go black around the edges and one fell off but not for a while afterwards. Oh and I had a very crusty nose (inside). Good luck with the treatment xx

Reply

Thank you. I wish you well x

Reply

You may also like...